This forum is for questions and support regarding relationship issues such as: Abstinence, Arousal Problems, Birth Control, Cohabitation, Commitment, Communication, Couples Counseling, Desire /Lack of Desire, Sexual Technique.
My question is regarding a noticeable increase in my libido in this recent month. I have been switched to a few anti-depressants as I have seen unacceptable side effects with one medication after another. I am currently on Cymbalta and for the past month or so have been pretty happy w/ it. I didn't experience severe mood swings. I have also been diagnosed w/ endometriosis and have had serious thoughts of going through full hysterectomy. I have gone through full range of abdominal pains, mainly medium to slightly severe. But it changes by the month. As I am now almost 42, I have speculated that this may be the onset of menopause. This past month, my period lasted 13 days (which I have not experienced before during a "regular" cycle). From the 14th day til about the 21st day, my libido have been insatiable, and caused me to have promiscuous activities. My husband got concerned and suspected my anti-depressant as the culprit. He decided to curb my sexual appetite by restricting intercourse w/ him no more than once a day, and only at certain time of the day. This got me very frustrated and eventually triggered a suicidal attempt as soon as a relationship problem arose. At this time, my 25th day of my cycle, my libido has tapered down. However, now I am experiencing depression. I have been experiencing some slight abdominal cramping for the past few days so I am pretty sure I will be going through my next period cycle. What could have caused this sudden increase in sex drive? Why is this happening now? Please I am desperate for help.
The first thing you need to do is differentiate between an increase in your interest in sex versus an increase in your desire. These are two very different things. Also examine whether you want sex for pleasure or whether you’re seeking it out of a desire for closeness. I’m also unclear on what you mean by “promiscuous activities.”
It would appear that sex is the least of your problems; you’re suicidal, your relationship isn’t sound; your husband is manipulative; and you’re out of touch with your own emotional or physical needs.
Let’s look at possible reasons for an increase in your sexual need: Are you lonely, or are you worried about your relationship? It’s important to realize that desire is different than a physical need. You might desire a pizza, but you don’t need it. Your motivation is also unclear. Do you want sex for pleasure or for closeness/intimacy? You need to explore this question in order to understand your actions.
As to the physical symptoms you note: they could be the result of many factors, including hormonal changes. The only way to know is to see your gynecologist for a check-up. You and your husband might also find it helpful to see a counselor to open up communication about your sexual issues—including his need to control your sexuality. Good luck! Dr. J
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.